MAUDE Adverse Event Report: DEPUY ORTHOPAEDICS INC US MBT REVISION CEM TIB TRAY S2.5; MBT TIBIAL TRAY : KNEE TIBIAL TRAY

DEPUY ORTHOPAEDICS INC US MBT REVISION CEM TIB TRAY S2.5; MBT TIBIAL TRAY : KNEE TIBIAL TRAY
Catalog Number 129435125
Medical Device Problem Codes Use of Device Problem (1670); Improper or Incorrect Procedure or Method (2017); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Pain (1994)
Date of Event 11/13/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803 (and/or part 4, as applicable).This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes, or its employees that the report constitutes an admission that the product, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
The patient was in pain because the tibial cut was too low and the implant was pressing on the head of the fibula.Us-fda mdr reportability determination: knee was revised to address pain associated with excessive tibial resection that led to the fibular head interacting with the knee implants.It is reasonable to conclude that the tibial tray, specifically its lateral edge, caused/contributed to the adverse event interaction with the fibular head, as it is the only implant that extends laterally enough to reach the fibular head, and also sits atop it during normal implantation--in this instance, due to a resection error, right on top to the degree that it is causing pain and potentially further injury.None of the other implants explanted can reasonably be considered as having contributed, as they do not extend laterally or are positioned such that they could interact with the fibula.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
Additional information received states that there was no surgical delay.The affected side was the right knee.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary: no device associated with this report was received for examination.In order to determine if a lot related issue was possible, a worldwide complaint database search was performed.A worldwide complaint database search found no additional related reports against the provided product code/lot code combination.Based on the inability to find any additional related reports against the provided product code/lot code combination it is reasonable to conclude that there are no anomalies with regard to manufacturing or inspection contained in the device history records that would contribute to the reported event.As part of our company quality system process, all devices are manufactured, inspected, and distributed to approved specifications.Additional complaint information monitoring for potential safety signals will be conducted through complaint trending as part of the post-market surveillance.If additional information is made available, the investigation will be updated as applicable.Device history lot: the product investigation found no evidence suspecting an error in the manufacturing or material that would be a contributing factor in the reported allegation(s).A manufacturing records evaluation (mre) was not performed.
 
Additional Manufacturer Narrative
 
Event or Problem Description
Additional information received: the tibial tray 129435125 mbt revision cem tib tray s2.5 was implanted on (b)(6) 2023 (b)(6) 2023 was a sunday, the date of the patient's admission to the clinic, and the surgeon has surgeries only on mondays) and revised on (b)(6) 2023.
 
Additional Manufacturer Narrative
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary : no device associated with this report was received for examination.In order to determine if a lot related issue was possible, a worldwide complaint database search was performed.A worldwide complaint database search found no additional related reports against the provided product code/lot code combination.Based on the inability to find any additional related reports against the provided product code/lot code combination it is reasonable to conclude that there are no anomalies with regard to manufacturing or inspection contained in the device history records that would contribute to the reported event.As part of our company quality system process, all devices are manufactured, inspected, and distributed to approved specifications.Additional complaint information monitoring for potential safety signals will be conducted through complaint trending as part of the post-market surveillance.If additional information is made available, the investigation will be updated as applicable.Device history lot : the product investigation found no evidence suspecting an error in the manufacturing or material that would be a contributing factor in the reported allegation(s).A manufacturing records evaluation (mre) was not performed.

Brand Name
MBT REVISION CEM TIB TRAY S2.5
Common Device Name
MBT TIBIAL TRAY : KNEE TIBIAL TRAY
Manufacturer (Section D)
DEPUY ORTHOPAEDICS INC US
700 orthopaedic drive
warsaw IN 46581 0988
Manufacturer (Section G)
JTE WARSAW MFG SITE
700 orthopaedic drive
warsaw IN
Manufacturer Contact
kate karberg
700 orthopaedic dr.
warsaw, IN 46581-0988
3035526892
MDR Report Key18191534
Report Number1818910-2023-23902
Device Sequence Number7215198
Product Code NJL
UDI-Device Identifier10603295025955
UDI-Public10603295025955
Combination Product (Y/N)N
Initial Reporter CountrySZ
PMA/510(K) Number
P830055
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Device Explanted Year2023
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup,Followup
Report Date (Section B) 11/22/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number129435125
Device Lot NumberJ66Y91
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/13/2023
Supplement Date Received by Manufacturer11/23/2023
01/08/2024
01/29/2024
01/30/2024
02/22/2024
02/23/2024
Initial Report FDA Received Date11/22/2023
Supplement Report FDA Received Date11/30/2023
01/09/2024
01/30/2024
02/04/2024
02/23/2024
02/28/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured01/27/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
MBT TRAY SLEEVE POR M/L 37MM; PFC SIGMARP STB TB IN 3 15.0; PFC*SIGMA DI AUG12MMCO,SZ3RGHT; PFC*SIGMA/OV DOME PAT 3 PEG,32; SIG FEM ADAP +2/-2 OFFSET BOLT; SIGMA FEM ADAPTER 5 DEGREE; SIGMA PS CEM FEM SZ3 R; SIGTIBCEMSTM 13X30 1.5/2/2.5/3; SIGTIBCEMSTM 13X30 1.5/2/2.5/3
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown